MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 32 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 32 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD132
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1x 4.5mm 32mm superior multidirectional locking screw head broke off in-situ in the 25mm baseplate.The screw was inserted on hand and broke off before the threads were fully engaged.The screw head was left on driver after the driver was disengaged from the baseplate.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. should additional information become available, it will be provided on a supplemental report.Device remains implanted in patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned but picture was provided, based on the provided photo which matches the alleged failure and based on the reported data in the event description.The provided photo showed that the head of the multidirectional screw was broken and was still hooked to the screwdriver.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, a probable root cause is due to an excessive force applied on the screw during the screwing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: a visual inspection was performed with a microscope.The screw was found broken at the first winding of the thread.Two spots of material accumulation were observed.Also, no signs of material deformation were observed: characteristic of a brittle fracture.Based on investigation, the root cause was attributed to applied force issue.As the screw was been inserted in the baseplate, experienced increased load application causing the head to detach.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 32 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14841479
Report Number3000931034-2022-00248
Device Sequence Number20032157
Product Code KWS
UDI-Device Identifier03700386917103
UDI-Public03700386917103
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberDWD132
Device Catalogue NumberDWD132
Device Lot Number4540AW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/19/2022
10/17/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/17/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown